Alert archive / Colorado / Tornado Warnings in 2006
Tornado Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 20, 2006, 6:27 PM MDT for Logan County, Phillips County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2006, 6:27 PM MDT (00:27 UTC)
- Expired
- Jun 20, 2006, 7:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Logan County, CO, Phillips County, CO
The radar
The Goodland radar (KGLD), 151 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:59 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 4242 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 210028 TORBOU COC075-095-210115- /O.NEW.KBOU.TO.W.0009.060621T0027Z-060621T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 627 PM MDT TUE JUN 20 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... PHILLIPS COUNTY IN NORTHEAST COLORADO SOUTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO * UNTIL 715 PM MDT * AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTHWEST OF HIGHLAND CENTER...OR ABOUT 18 MILES WEST OF HOLYOKE. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAGES... PLEASANT VALLEY...PAOLI...HOLYOKE...HIGHLAND CENTER...HAXTUN AND AMHERST. THIS TORNADO WARNING REPLACES THE EARLIER TORNADO WARNING THAT WAS IN EFFECT UNTIL 630 PM MDT. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 4070 10258 4044 10292 4044 10208 4073 10207 $$
2 follow-up statements
000 WWUS55 KBOU 210052 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 652 PM MDT TUE JUN 20 2006 COC075-095-210115- /O.CON.KBOU.TO.W.0009.000000T0000Z-060621T0115Z/ PHILLIPS CO-LOGAN CO- 652 PM MDT TUE JUN 20 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHEASTERN LOGAN AND PHILLIPS COUNTIES... AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF HIGHLAND CENTER...OR ABOUT 15 MILES SOUTHWEST OF HOLYOKE. THIS STORM WAS MOVING EAST SOUTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAGES...PLEASANT VALLEY...PAOLI...HOLYOKE...HIGHLAND CENTER...HAXTUN AND AMHERST. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 4070 10258 4044 10283 4044 10208 4073 10205 $$
000 WWUS55 KBOU 210101 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 701 PM MDT TUE JUN 20 2006 COC075-210111- /O.CAN.KBOU.TO.W.0009.000000T0000Z-060621T0115Z/ LOGAN CO- 701 PM MDT TUE JUN 20 2006 ...THE TORNADO WARNING FOR LOGAN COUNTY IS CANCELLED... LAT...LON 4060 10265 4045 10265 4044 10208 4060 10223 $$ COC095-210115- /O.CON.KBOU.TO.W.0009.000000T0000Z-060621T0115Z/ PHILLIPS CO- 701 PM MDT TUE JUN 20 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHERN PHILLIPS COUNTY... AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 9 MILES SOUTH OF WAGES...OR ABOUT 11 MILES SOUTHWEST OF HOLYOKE. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAGES...HOLYOKE AND HIGHLAND CENTER. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 4060 10265 4045 10265 4044 10208 4060 10223 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 20, 3:10 PM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 20, 3:10 PM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT TUE JUN 20 2006 .SHORT TERM DISCUSSION...MOISTURE HAS MIXED OUT ALONG THE FRONT RANGE SO EXPECTING ONLY ISOLATED HIGH BASED ACTIVITY FROM DENVER INTO THE MOUNTAINS. MUCH BETTER MOISTURE STREAMING INTO THE NORTHEAST CORNER. INITIAL FOCUS IS NORTH OF OUR AREA...BUT OUTFLOW INTERACTIONS STILL EXPECTED TO PRODUCE SOMETHING IN OUR AREA AND SHOULD BE WARM ENOUGH WITH ENOUGH INFLOW TO SUSTAIN THE STORMS UNTIL THEY ARE DRIVEN EASTWARD BY THE MEAN FLOW. MODERATE CAPE/SHEAR FOR A DECENT THREAT OF DAMAGING WINDS/LARGE HAIL. NOT IDEAL TORNADO SETUP WITH PRETTY UNIDIRECTIONAL SHEAR. WEDNESDAY STILL LOOKING MORE ACTIVE AS THE MOISTURE SHOULD BE DEEPER...PARTICULARLY IN LIGHT OF THE EXPECTED AMOUNT OF CONVECTION OVER WESTERN NEBRASKA TONIGHT. ETA MOS STILL LOOKING SUPERIOR WITH WARMER TEMPERATURES...IN LINE WITH THE GOING FORECAST. BUMPED PLAINS POPS DOWN A LITTLE FAVORING EVENING TIMING TOWARD THE EASTERN BORDER. .LONG TERM DISCUSSION...UNSETTLED WEATHER IS EXPECTED FOR THE LATTER HALF OF THE WEEK AS A STATIONARY FRONT LINGERS OVER EASTERN COLORADO. EASTERLY FLOW AT LOW LEVELS WILL BRING MOISTURE FROM THE PLAINS INTO THE AREA. ALOFT...WESTERLY FLOW AND EMBEDDED SHORT WAVES WILL PRODUCE AFTERNOON AND EVENING SHOWERS FROM THE FOOTHILLS EASTWARD. IT APPEARS THAT FRIDAY WILL BE A LITTLE WARMER AND DRYER AS SOME UPPER RIDGING BUILDS OVER UTAH AND NEVADA. ANOTHER COLD FRONT WILL MOVE INTO THE AREA SATURDAY AFTERNOON. THIS COULD ENHANCE THE CHANCE OF SHOWERS AGAIN ON SUNDAY. WITH THE EASTERLY WINDS ADVECTING IN THE LOW LEVEL MOISTURE...THE FOOTHILLS WILL BE THE WESTERN EXTENT OF SHOWER ACTIVITY. SHOWERS OVER THE MOUNTAINS AND HIGH VALLEYS WILL BE MORE ISOLATED IN NATURE. IT IS DIFFICULT TO PINPOINT ANY LOCATIONS THAT WILL HAVE HEAVIER RAIFALL AT THIS POINT. BUT SOME AREAS SHOULD SEE BENEFICIAL RAINS SOMEWHERE ALONG THE WAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/KDRBY
Hazardous weather outlook, Jun 20, 11:20 AM MDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1120 AM MDT TUE JUN 20 2006 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1120 AM MDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS...WITH ISOLATED WEAK STORMS OVER THE MOUNTAINS. A FEW OF THE STORMS ON THE PLAINS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE MAIN THREAT OF SEVERE WEATHER WILL BE EAST OF A LINE FROM GREELEY TO LIMON DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A WEAK COLD FRONT BROUGHT SLIGHTLY COOLER AND DRIER AIR INTO NORTHEAST COLORADO THIS MORNING...BUT MOISTURE WILL RETURN ON EAST TO NORTHEAST WINDS THIS AFTERNOON. WITH THE DAYTIME HEATING...THERE WILL BE SUFFICIENT INSTABILITY FOR A FEW SEVERE STORMS BY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK COLD FRONT WILL MOVE INTO NORTHEAST COLORADO LATE WEDNESDAY MORNING...ENHANCING SURFACE MOISTURE EAST OF DENVER. THE INCREASED MOISTURE AND THE PRESENCE OF THE COLD FRONT WILL PROVIDE THE PLAINS WITH A CHANCE OF PRECIPITATION. ALTHOUGH STABILITY WILL ONLY BE MARGINAL...SOME SEVERE WEATHER MAY BE POSSIBLE DUE TO THE AMOUNT OF MOISTURE AVAILABLE IN THE AFTERNOON. MEANWHILE...IN THE MOUNTAINS...ONLY ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED. SIMILAR WEATHER WILL CONTINUE INTO THURSDAY AND FRIDAY. DAILY ROUNDS OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ON THE PLAINS WITH MUCH LESS STORM COVERAGE EXPECTED IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM. GIMMESTAD/DANKERS
In the hours before
Local storm report, Jun 20, 5:48 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
548 PM MDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 2 N HAXTUN 40.67N 102.63W
06/20/2006 M0.88 INCH PHILLIPS CO TRAINED SPOTTER
0530 PM HAIL 4 NW HUGO 39.18N 103.52W
06/20/2006 M1.00 INCH LINCOLN CO TRAINED SPOTTER
0525 PM HAIL FLEMING 40.68N 102.84W
06/20/2006 M1.00 INCH LOGAN CO LAW ENFORCEMENT
0518 PM HAIL 4 E HAXTUN 40.64N 102.55W
06/20/2006 M0.88 INCH PHILLIPS CO TRAINED SPOTTER
0500 PM TORNADO 7 NE STERLING 40.72N 103.12W
06/20/2006 LOGAN CO TRAINED SPOTTER
THIN TORNADO ON OPEN COUNTRY. NO DAMAGE REPORTED.
0459 PM HAIL PROCTOR 40.80N 102.93W
06/20/2006 M0.88 INCH LOGAN CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 20, 6:26 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
626 PM MDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 8 S HAXTUN 40.53N 102.63W
06/20/2006 M1.75 INCH PHILLIPS CO TRAINED SPOTTER
0559 PM HAIL 5 NE ST PETERSBURG 40.61N 102.75W
06/20/2006 M0.88 INCH LOGAN CO TRAINED SPOTTER
0557 PM HAIL HAXTUN 40.64N 102.63W
06/20/2006 M1.25 INCH PHILLIPS CO TRAINED SPOTTER
0553 PM HAIL HAXTUN 40.64N 102.63W
06/20/2006 M1.00 INCH PHILLIPS CO TRAINED SPOTTER
0546 PM HAIL 2 N HAXTUN 40.67N 102.63W
06/20/2006 M0.88 INCH PHILLIPS CO TRAINED SPOTTER
0530 PM HAIL 4 NW HUGO 39.18N 103.52W
06/20/2006 M1.00 INCH LINCOLN CO TRAINED SPOTTER
0525 PM HAIL FLEMING 40.68N 102.84W
06/20/2006 M1.00 INCH LOGAN CO LAW ENFORCEMENT
0518 PM HAIL 4 E HAXTUN 40.64N 102.55W
06/20/2006 M0.88 INCH PHILLIPS CO TRAINED SPOTTER
0500 PM TORNADO 7 NE STERLING 40.72N 103.12W
06/20/2006 LOGAN CO TRAINED SPOTTER
THIN TORNADO ON OPEN COUNTRY. NO DAMAGE REPORTED.
0459 PM HAIL PROCTOR 40.80N 102.93W
06/20/2006 M0.88 INCH LOGAN CO TRAINED SPOTTER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:31 PM MDT | Tornado Warning | BOU | Washington | 44 min |
| Jun 20, 7:16 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 19 min |
Nearby
Tornado Warnings in Colorado, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.